1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Did You Have Yourself a Crashy Little Christmas?
Jody Smith may have dodged a holiday bullet this year. She's hoping. Only time will tell. How did you fare?
Discuss the article on the Forums.

Anyone have problems with Astaxanthin?

Discussion in 'General Treatment' started by justine, May 11, 2012.

  1. justine

    justine

    Messages:
    11
    Likes:
    0
    Long Island, NY
    Hi :) -

    I have been reading through these forums for a while now but have not really posted much yet. I am so thankful that this site is in existence - there are so many people here that are doing much good. I haven't had much to share but I do have a question about astaxanthin that I am hoping some others may have experience with.

    I was wondering if anyone had felt de-energized after taking astaxanthin? I have read about people experiencing a ramped up feeling or anxiety but not of anyone feeling weak and low energy and just pretty terrible all the way around. Any thoughts?

    Thanks so much for any comments!
     
  2. learner2life

    learner2life David Pain

    Messages:
    71
    Likes:
    11
    Tijuana-San Jose, Ca
    Hi Justine,
    When I first starting taking it I too felt like I had much lower energy and vitality. It appears that limits the nitric oxide production as well as decreases blood pressure. That is what did it for me. It does decrease the h. pylori bacteria kand suppress tumor growth in some of the studies included in the link. Also all the positive things that are said about it's antioxidant properties. Hope it helps.
    David

    http://www.lef.org/abstracts/codex/astaxanthin_abstracts.htm
     
  3. justine

    justine

    Messages:
    11
    Likes:
    0
    Long Island, NY
    Thank you very much for your response, David! It does do amazing things - the link was very informative. Can I ask how long it took for these feelings to subside for you? I feel better tonight but it took a few days for things to calm down and it was severe enough to put me in bed for a few days. The decrease in blood pressure is what I am most worried about antagonizing but if it passes then I would like to continue, probably at a lesser dose than 4mg.

    Thanks again for your help!
     
  4. learner2life

    learner2life David Pain

    Messages:
    71
    Likes:
    11
    Tijuana-San Jose, Ca
    Hi Justine,
    Yeah, I stopped using it for awhile. It was weeks before I started to use it again. I'm not sure what caused the change for me. After I noticed the intial drop for 3-4 days straight I stopped using it. On days that really taxed me physically I would take it and it didn't seem to sway my energy so much. Off hand I can't remember why it is such a great antioxidant. If it knocked you down for a couple of days then personally I wouldn't take it. I do know that I started taking ubiquinol before I reintroduced the astaxanthin, possibly it was recycling more of the vit c and e and that was the difference. Maybe when it works as an antioxidant then it inhibits the nos enzyme less. I don't know honestly. I'm really fishing on some of these.

    I have a slight case of hypokalemia. I don't think it effected it. I take whey protein, w/ arginine. I don't think that would make more nitric oxide honestly since the nos enzyme is the one effected. I really don't know the science behind it to give specific answers as to why. Those are just some of the changes that I noticed I did when I brought astaxanthin back. Maybe someone can chime in that knows more about it.
    Thanks.
    David
     
  5. justine

    justine

    Messages:
    11
    Likes:
    0
    Long Island, NY
    Hi David -

    Thanks again for all your input:) I can't believe how this thing has totally knocked my socks off. I was doing so well! I feel like there is a vortex in the center of my chest sucking my energy out. Jeez.

    Here is a pretty good paper I found that explains some of the studies that have been done on astaxanthin and the immune system in case you might be interested...http://www.cyanotech.com/pdfs/bioastin/axbul62.PDF.

    It is definitely worth taking if it can be handled. I would suppose at this point that perhaps I should stay away:rolleyes: I just wish I could find someone else that had a similar experience. It would also be helpful to know why this reaction has occurred so I'll just keep on looking.

    Thanks again, David. Hope you are well!

    Justine
     

See more popular forum discussions.

Share This Page